Q. Are aggressive and destroying behavior, symptoms of bipolar disorder?

Answered by
Dr. Nidhi Jain Bukharia
and medically reviewed by iCliniq medical review team.
Published on Jun 18, 2016

Hi doctor,

My father abuses me a lot and eats a lot. He is really aggressive. He also has some memory problem due to over consumption of alcohol. Unless we give food he starts destroying things. So, I think he is suffering from bipolar disorder. What should I do?

Dr. Nidhi Jain Bukharia

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

Increase appetite, aggressive behavior and destroying things are symptoms of bipolar mania. But, in bipolar mania there is decrease need for sleep.

So, it may be bipolar mania. To make a definite diagnosis, I need to know more details about his behavior.

  • Does he have symptoms like demanding behavior, increase talk, tall claims, over familiarity and racing thoughts? When it was started?
  • Is this the first episode? If this is the first episode, then it would be called as mania only, not bipolar disorder or bipolar mania.
  • Is there any past history of same symptoms or any depression episode?

Revert back with the answers to the above questions to a psychologist counsellor online -->https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can delirium be caused by fasting and lack of sleep?

Query: Hello doctor, Can delirium be caused by fasting and lack of sleep? My 25-year-old daughter is delirious. She does not know who she is, thinks she was in a coma, etc. Hospital ran blood and urine test and a cat scan, all were normal. No new medications. I thought it has to be something physical beca...  Read Full »

Can Quitipin and Licab XL be taken together?

Query: Hello doctor, My grandmother aged 80 years has depression from the past 25 years, and she has been taking Lithium tablets since then. However, recently as advised by a psychiatrist, she started taking Qutipin 100 mg and stopped Licab XL. Now she is taking Licab XL along with Qutipin 100 mg, as she w...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychologist Counsellor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.